| Model Number |
HR104 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
Event or Problem Description
Procedure performed: anterior hip arthroplasty description of event: complaint 1 of 3: (b)(4).The alexis ortho was placed according to the ifu under the tfl and the sartorius.During the procedure, while introducing the acetabular cup, the surgeon got in contact with the sheath of the alexis which caused a tear in the product.Product test with (name redacted) for an anterior hip arthroplasty at [facility] in zürich.The surgeon continued and finished the procedure accordingly without any complications.Additional information received from company rep.Via e-mail on 19jun24: 1.The patient is fine.2.The malfunction occurred in the middle of the or while introducing the acetabular socket in to the pelvic.3.The regular instruments used for anterior hip arthroplasties were used during this procedure together with the alexis 4.Breacher, reamer, retractors, 5.The instruments were used as normal during anterior hip arthroplasties 6.We are not sure.The surgeon meant that the alexis particulated and part of the alexis sheath was now implanted on the acetabular socket.But this was just his assumption and was not verified.7.Other than that, all material was received.And i will also file another cer with the same product.We tested three alexis orthos and all three ended up having a hole.Only that in two of those three surgeries we were not aware at what time during the surgery the incident happened.With the cer case that i already filed, we saw the incident happen and therefore we know what caused the tear in the alexis sheath.Intervention: the surgeon continued and finished the procedure accordingly without any complications patient status: patient is fine.
Event or Problem Description
Procedure performed: anterior hip arthroplasty.Description of event: complaint 1 of 3: (b)(4) - mfr# 2027111-2024-00706.Complaint 2 of 3: (b)(4) - mfr# 2027111-2024-00728.Complaint 3 of 3: (b)(4) - mfr# 2027111-2024-00726.The alexis ortho was placed according to the ifu under the tfl and the sartorius.During the procedure, while introducing the acetabular cup, the surgeon got in contact with the sheath of the alexis which caused a tear in the product.Product test with (name redacted) for an anterior hip arthroplasty at [facility] in zürich.The surgeon continued and finished the procedure accordingly without any complications.Additional information received from company rep.Via e-mail on 19jun24: the patient is fine.The malfunction occurred in the middle of the or while introducing the acetabular socket in to the pelvic.The regular instruments used for anterior hip arthroplasties were used during this procedure together with the alexis breacher, reamer, retractors, the instruments were used as normal during anterior hip arthroplasties we are not sure.The surgeon meant that the alexis particulated and part of the alexis sheath was now implanted on the acetabular socket.But this was just his assumption and was not verified.Other than that, all material was received.And i will also file another cer with the same product.We tested three alexis orthos and all three ended up having a hole.Only that in two of those three surgeries we were not aware at what time during the surgery the incident happened.With the cer case that i already filed, we saw the incident happen and therefore we know what caused the tear in the alexis sheath.Additional information received from company rep.Via e-mail on 04july24: the product particulated as visible on the picture.We have not seen if all of the material was retrieved.Since there were holes in the alexis, one could assume that part of the product was not retrieved but as stated before we do not have proof for this.Intervention: the surgeon continued and finished the procedure accordingly without any complications.Patient status: patient is fine.
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on the description of the event, it is likely that the acetabular cup used during procedure or a sharp object or instrument came into contact with the sheath, resulting in a hole or tear that further propagated due to the stress the sheath experiences during use.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.